Alert archive / Oklahoma / Wind Advisories in 2026

Wind Advisory 5, NWS Tulsa, OK

March 29, 20268 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Mar 29, 2026, 11:29 PM CDT for 8 counties in Oklahoma. It took effect at Mar 30, 2026, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2026, 11:29 PM CDT (04:29 UTC)
In effect from
Mar 30, 2026, 10:00 AM CDT
Expired
Mar 30, 2026, 9:00 PM CDT
In force
11 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2026-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2026-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS74 KTSA 300429
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1129 PM CDT Sun Mar 29 2026

OKZ054>057-059>062-064-310200-
/O.NEW.KTSA.WI.Y.0005.260330T1500Z-260331T0200Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Including the cities of Vinita, Claremore, Nowata, Tulsa,
Bartlesville, Pawnee, Pryor, Pawhuska, and Sapulpa
1129 PM CDT Sun Mar 29 2026

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY...

* WHAT...South winds 15 to 25 miles an hour with gusts up to 40 
  miles an hour expected.

* WHERE...Craig, Creek, Mayes, Nowata, Osage, Pawnee, Rogers, Tulsa, 
  and Washington OK Counties.

* WHEN...From 10 AM to 9 PM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

05
1 follow-up statement
472 
WWUS74 KTSA 310155
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
855 PM CDT Mon Mar 30 2026

OKZ054>057-059>062-064-310300-
/O.EXP.KTSA.WI.Y.0005.000000T0000Z-260331T0200Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Including the cities of Pawhuska, Nowata, Pryor, Vinita, Sapulpa,
Pawnee, Tulsa, Claremore, and Bartlesville
855 PM CDT Mon Mar 30 2026

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

Wind gusts reaching advisory criteria are no longer expected this 
evening. However, breezy southerly winds should remain common 
overnight tonight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 29, 6:36 PM CDT, 4 hours 53 minutes earlier. Its key messages:

  • Updated at 636 PM CDT Sun Mar 29 2026
  • Warming trend continues with unseasonably warm temperatures and gusty south winds expected through Tuesday. This will raise fire weather concerns once again.
  • Increasing shower and thunderstorm chances mid to late week, with periods of heavy rain potential, and possibly severe weather.
Area forecast discussion, Mar 29, 6:36 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
636 PM CDT Sun Mar 29 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 636 PM CDT Sun Mar 29 2026

 - Warming trend continues with unseasonably warm temperatures
   and gusty south winds expected through Tuesday. This will raise
   fire weather concerns once again.

 - Increasing shower and thunderstorm chances mid to late week,
   with periods of heavy rain potential, and possibly severe
   weather.

&&

.SHORT TERM...
(Through tonight)
Issued at 1240 PM CDT Sun Mar 29 2026

Gusty southerly winds ongoing late this morning will continue
areawide through the day, with some decrease into the evening and
overnight. Substantially higher moisture exists across most of the
area at the moment compared to this same time yesterday, with
parts of northeast and east central Oklahoma seeing dew points
25 to 30 degrees higher. Although temperatures are also higher
today, this increase in moisture will serve as a check on the
overall fire weather concerns despite the stronger wind speeds and
gusts. Osage and Pawnee counties continue to have the most
concerning combination of winds, relative humidities and fuels,
with near critical fire spread rates this afternoon. The existing
Fire Danger Statement looks good and will not be updated or
changed. With the winds staying up some and the increase in
moisture, overnight lows will be even warmer than seen last night,
dropping only into the upper 50s to mid 60s.

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 1240 PM CDT Sun Mar 29 2026

Fire weather will again be a concern tomorrow and another Fire
Danger Statement will likely be needed. Near record afternoon
temperatures are forecast, and even stronger south to southwest
winds are likely to develop. Wind gusts tomorrow are borderline
advisory level, and probabilistic data from both the HREF and the
NBM show low probabilities for gusts above 40 mph. Outside of
Osage and Pawnee counties, where again, minimum relative humdities
are forecast to be around 30 percent, the moisture present will
serve as a limiting factor for the overall fire weather threat.
Fire spread rates across areas along and west of Highway 75 are on
the upper end of the near critical levels. Continued strong and
gusty southerly winds on Tuesday ahead of a cold front, along with
another day of well above normal temperatures, will fuel near
critical fire spread rates once again during the afternoon.
However, in addition to higher relative humidities, increased
cloud cover will limit the fire weather threat Tuesday afternoon.
A Fire Danger Statement still should be warranted.

The aforementioned cold front is on track to move through parts of
northeast Oklahoma late Tuesday afternoon and into the evening,
stalling for a time, before moving back northward Wednesday.
Showers and thunderstorms will still likely develop along the
front, beginning late Tuesday into Tuesday night, but how much
remains in question. Given recent trends, the NBM spreads higher
POPs too far southeast, too quickly, with changes during this
period mainly to decrease POPs in the southeastern half or so of
the forecast area through 12Z Wednesday. More widespread and
robust development is more likely to occur late Wednesday into
Wednesday night when the front finally moves through the region.
At least a low threat for severe weather will exist, mainly
Wednesday, given the forecast instability ahead of the front. This
is in addition to the locally heavy rain threat, mainly across
southeast Oklahoma into northwest Arkansas. Cooler temperatures
and lower rain chances will follow the front for Thursday.

Southwest flow aloft remains expected to develop by late in the
week, continuing into the weekend, as a strong upper level trough
swings into the western United States. A return to south winds and
warmer temperatures is on deck for Friday, with another cold front
featuring an increased chance for showers and thunderstorms set
for Saturday.

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Sun Mar 29 2026

Gusty southerly winds are expected to weaken during the evening
hours, though still remaining breezy overnight tonight. An
exception to this is KFSM, where easterly winds look to develop
overnight. Stronger winds aloft create low level wind shear as
well tonight across the CWA. During the day Monday, southerly
winds increase again with gusts of 20-35KT Monday afternoon. Cloud
cover through the period is forecast to vary from mostly clear to
scattered VFR, with a low potential of a few lower ceilings across
southeast Oklahoma and northwest Arkansas tonight and Monday
morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  86  66  85 /   0   0   0  20
FSM   59  86  62  86 /   0   0   0   0
MLC   63  85  64  84 /   0   0   0   0
BVO   58  88  63  85 /   0   0   0  30
FYV   59  84  61  82 /   0   0   0  10
BYV   61  83  64  83 /   0   0   0  10
MKO   61  84  64  83 /   0   0   0  10
MIO   61  84  65  83 /   0   0   0  20
F10   62  84  64  83 /   0   0   0  10
HHW   59  82  61  82 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....22
AVIATION...20
Hazardous weather outlook, Mar 29, 4:55 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Sun Mar 29 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-302200-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Sun Mar 29 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Southerly winds gusting 25 to locally near 40 mph are expected to
remain common into early evening across eastern Oklahoma and
northwest Arkansas. Wind gusts combined with dry fuels and warm
temperatures will also continue to create a limited to elevated
threat of rapid fire spread. Area of greater concern for fire
weather danger remains across portions of northeast Oklahoma,
especially areas west of Highway 75. Fire weather danger as well
as the wind gusts are forecast to decrease this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Very High Fire Weather Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...Very High Fire Weather
		   Potential...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential...Heavy
			Rain Potential.

EXTENDED DISCUSSION...
Warm, windy and dry conditions will exist again on Monday,
elevating fire weather concerns given the available fuels and the
current drought situation. Fire spread potential will be greatest
across northeast Oklahoma and far northwest Arkansas. Some fire
weather threat will persist on Tuesday ahead of a cold front, but
increasing humidity and expected cloud cover will limit the
threat.

Thunderstorm potential will increase late Tuesday afternoon and
evening ahead of an advancing cold front. A low chance of strong
to marginally severe storms exists, with wind and hail the main
threats. A greater thunderstorm threat is expected Wednesday as
the front moves across the region and interacts with a passing
wave aloft. Forecast instability and wind shear support a severe
weather threat Wednesday into Wednesday night, although details
remain uncertain. The storms will move eastward into Thursday
morning with a locally heavy rainfall threat as well. Another
round of thunderstorms is expected Friday and Saturday with the
next storm system and associated cold front. There will be a
threat for severe weather and locally heavy rainfall from these
storms also. The current drought situation will limit the
flooding potential, but where higher rainfall rates occur with
multiple rounds a localized flooding threat will exist.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.